International Journal of Mathematics and Mathematical Sciences
Volume 10 (1987), Issue 3, Pages 525-529
Two new finite difference methods for computing eigenvalues of a fourth order linear boundary value problem
1Department of Applied Mathematics, University of Manitoba, Winnipeg R3T 2N2, Manitoba, Canada
2Department of Mathematics, University of Kagoshima, Kagoshima 890, Japan
Received 5 April 1985
Copyright © 1987 Riaz A. Usmani and Manabu Sakai. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
This paper describes some new finite difference methods of order and for computing eigenvalues of a two-point boundary value problem associated with a fourth
order differential equation of the form . Numerical results for two typical eigenvalue problems are tabulated to demonstrate practical usefulness of our methods.